skip to main content

Department Chair
Dr. Gabor Toth
(856) 225-6538

Graduate Program Director
Dr. Haydee Herrera-Guzman
(856) 225-2667

Faculty Undergrad Advisers
Pure Mathematics:
Josephine Johansen
Applied Mathematics:
Dr. Joseph Gerver

Sangeetha Maheshwari
(856) 225-6076

Student Spotlight

We R Arts and Sciences: Paul Moré, Jr.

Paul More, Jonathan, and JosueIn 2007, Paul Moré, Jr. established the Moré Family Scholarship. “It is my way of continuing to honor my parents," he says. Read more ...

Home » Faculty » Gabor Toth

Gabor Toth

Gabor TothChair of the Department of Mathematical Sciences
Office: Business and Science Building, Room 310
Phone: (856)-225-6538
CV: (PDF file)

Projects and Fields of Interest

  1. Harmonic Maps and Minimal Immersions;
  2. Convex Geometry;
  3. Middle Egyptian Grammar



  1. Measures of Symmetry for Convex Sets and Stability, Springer, New York, 2015
  2. Introduction to Middle Egyptian Grammar through Ancient Writings, Linus Learning, New York, 2013 (ISBN-10: 1-60797-353-7, ISBN-13: 978-1-60797-353-9)
  3. Glimpses of Algebra and Geometry, Second Edition, Springer Verlag, New York, 2002 (First Edition, 1997; Japanese translation by Y. Kanie, Springer Tokyo, 2000);
  4. Finite Moebius Groups, Minimal Immersions of Spheres, and Moduli, Springer Verlag, New York, 2001;
  5. Harmonic maps and minimal immersions through representation theory, Academic Press, Boston, 1990;
  6. Harmonic and Minimal Maps with Applications in Geometry and Physics, Halsted Press, John Wiley & Sons, New York, 1984

Selected Research Articles

  1. On the space of orthogonal multiplications in three and four dimensions and Cayley’s nodal cubic, Contributions to Algebra and Geometry (2015) DOI 10.1007/s13366-015-0269-z.
  2. Minimal simplices inscribed in a convex body, Geometriae Dedicata, Vol. 170, 1 (2014) 303-318.
  3. Notes on Schneider’s stability estimates for convex sets, J. of Geom. Vol. 104, 3 (2013) 585-598.
  4. Simplicial slices of the space of minimal SU(2)-orbits in spheres, Contributions to Algebra and Geometry (October 2012) DOI 10.1007/s13366-012-0127-1.
  5. (with M. McClain) The Stela of Qema-Mar and His Household, Journal of Archaeology of the Zagreb Museum, VAMZ, 3. S., XLV (2012) 553-563. Download PDF File.
  6. A measure of symmetry for the moduli of spherical minimal immersions, Geometriae Dedicata 160, 1 (2012) 1-14.
  7. Fine structure of convex sets from asymmetric viewpoint, Contributions to Algebra and Geometry, Vol. 52, 1 (2011) 171-189.
  8. On the structure of convex sets with symmetries, Geometriae Dedicata, 143 (2009) 69-80.
  9. Convex sets with large distortion, Journal of Geometry, Vol 92 (2009) 174-192.
  10. Asymmetry of convex sets with isolated extreme points, Proc. Amer. Math. Soc. Vol 137, No. 1 (2009) 287-295.
  11. On the structure of convex sets with applications to the moduli of spherical minimal immersions, Contributions to Algebra and Geometry, Vol. 49, No. 2 (2008) 491-515.
  12. On the shape of the moduli of spherical minimal immersions, Trans. Amer. Math. Soc., Vol. 358, No. 6 (2006) 2425-2446.
  13. Spherical minimal immersions with prescribed codimension, Geometriae Dedicata, 113 (2005) 145-163.
  14. Critical points of the distance function on the moduli space for spherical eigenmaps and minimal immersions, Contributions to Algebra and Geometry, Vol. 45, No. 1 (2004) 305-328.
  15. Simplicial intersections of a convex set and moduli for spherical minimal immersions, Michigan Math. Journal, Vol.52 (2004) 341-359.
  16. Moduli for spherical maps and minimal immersions of homogeneous spaces, Journal of Lie Theory (2002)
  17. Infinitesimal rotations of isometric minimal immersions between spheres, Amer. J. Math. 122 (2000) 117-152.
  18. (with W. Ziller) Spherical minimal immersions of the 3-sphere, Comment. Math. Helvetici 74 (1999) 1-34.
  19. Universal constraints on the range of eigenmaps and spherical minimal immersions, Trans. Amer. Math. Soc. Vol. 351, No. 4 (1999) 1423-1443.
  20. (with H. Gauchman) Fine structure of the space of spherical minimal immersions, Trans. Amer. Math. Soc. Vol. 342, No. 6 (1996) 2551-2563.
  21. Eigenmaps and the space of minimal immersions between spheres, Indiana Univ. Math. J. Vol. 43, No. 4 (1994).
  22. Rigidity of minimal submanifolds in terms of higher fundamental forms, Michigan Math. J. Vol. 40 (1993) 493-506.
  23. Classification of quadratic harmonic maps of S^3 into spheres, Indiana Univ. Math. J. Vol. 36, No. 2 (1987).
  24. Operators on eigenmaps between spheres, Compositio Math. 88 (1993) 317-322.

寻找我的爱 – a short novel (in Chinese, PDF File)